Coronary arterial bypass surgery with beating heart in a patient with heparin-induced thrombocytopenia: Usage of thrombin inhibitor (Lepirudin; r-hirudin)
- 26 Downloads
One of the most important adverse drug reactions that physicians encounter is the life-threatening prothrombotic syndrome known as heparin-induced thrombocytopenia (HIT). In patients with a history of heparin-induced thrombocytopenia and coronary arterial disease, alternative anticoagulatory regimens are needed during cardiac surgery for prevention of thrombosis. Treatment options for such patients now generally include the use of alternative anticoagulants such as lepirudin, bivalirudin, argatroban or danaparoid. In this article, we present a case where heparin-induced thrombocytopenia was properly performed coronary arterial bypass grafting by using lepirudin. (This sentence is confusing)
KeywordsLepirudin Heparin-induced thrombocytopenia Coronary arterial bypss surgery Heparin Anticoagulation
Unable to display preview. Download preview PDF.
- Lewis BE, Wallis DE, Berkowitz SD, Matthai WH, Fareed J, Walenga JM, Bartholomew J, Sham R, Lerner RG, Zeigler ZR, Rustagi PK, Jang IK, Rifkin SD, Moran J, Hursting MJ, Kelton JG. Argatroban anticoagulant therapy in patients with heparin-induced thrombocytopenia. Circulation, 2001, 103, 1838–1843PubMedGoogle Scholar
- Lee DH, Warkentin TE: Frequency of heparin-induced thrombocytopenia. In: Warkentin TE, Greinacher A, eds. Heparin-Induced Thrombocytopenia. 3rd ed. New York: Marcel Dekker, 2004, 107–163Google Scholar